Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 118, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Oct 6, 2021, 12:11 AM CDT for Lawrence County, Tennessee; Lauderdale County, Alabama. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2021, 12:11 AM CDT (05:11 UTC)
- Expired
- Oct 6, 2021, 8:26 PM CDT
- In force
- 20 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Lauderdale County, AL, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal Creek near Iron City (IRCT1).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03588500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
883
WGUS84 KOHX 060511
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1211 AM CDT Wed Oct 6 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Alabama...Tennessee...
Shoal Creek Near Iron City affecting Lauderdale and Lawrence
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
ALC077-TNC099-061800-
/O.NEW.KOHX.FL.Y.0118.211006T0511Z-211006T1800Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1211 AM CDT Wed Oct 6 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Shoal Creek Near Iron City.
* From early this morning to this afternoon.
* At 11:30 PM CDT Tuesday the stage was 10.9 feet and slowly rising.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to fall below action stage later
this morning.
* Impact...At 14.0 feet, Flooding of low lying areas along Shoal
Creek begins.
&&
LAT...LON 3516 8747 3510 8741 3500 8756 3486 8754
3485 8760 3500 8763
$$
Schaper2 follow-up statements
674
WGUS84 KOHX 061710
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1210 PM CDT Wed Oct 6 2021
...The Flood Advisory is extended for the following rivers in
Alabama...Tennessee...
Shoal Creek Near Iron City affecting Lauderdale and Lawrence
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
ALC077-TNC099-071115-
/O.EXT.KOHX.FL.Y.0118.000000T0000Z-211007T1300Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1210 PM CDT Wed Oct 6 2021
...The Flood Advisory is now in effect until tomorrow morning...
The Flood Advisory continues for
the Shoal Creek Near Iron City.
* Until tomorrow morning.
* At 11:30 AM CDT Wednesday the stage was 15.1 feet and beginning to
crest and falling.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to crest at 15.1 feet this
afternoon. It will then fall below flood stage this evening.
&&
LAT...LON 3516 8747 3510 8741 3500 8756 3486 8754
3485 8760 3500 8763
$$
FB291
WGUS84 KOHX 070126
FLSOHX
Flood Advisory
National Weather Service Nashville TN
826 PM CDT Wed Oct 6 2021
...The Flood Advisory is cancelled for the following rivers in
Alabama...Tennessee...
Shoal Creek Near Iron City affecting Lauderdale and Lawrence
Counties.
ALC077-TNC099-070230-
/O.CAN.KOHX.FL.Y.0118.000000T0000Z-211007T0126Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
826 PM CDT Wed Oct 6 2021
...The Flood Advisory for the Shoal Creek Near Iron City has been
cancelled...
The Flood Advisory is cancelled for
the Shoal Creek Near Iron City.
* At 7:30 PM CDT Wednesday the stage was 9.7 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to fall to 2.8 feet Thursday
evening.
&&
LAT...LON 3516 8747 3510 8741 3500 8756 3486 8754
3485 8760 3500 8763
$$
WhiteheadWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Oct 5, 9:44 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 5, 9:44 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Nashville TN 944 PM CDT Tue Oct 5 2021 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Radar imagery this evening shows numerous showers and a few thunderstorms across our southwest counties. This activity is occurring along an axis of moisture convergence on the east side of an upper level low centered south of Memphis. As the upper low begins shifting northward overnight and Wednesday, several waves of showers and thunderstorms will spread northward across Middle Tennessee through the night and most of tomorrow, while gradually shifting eastward with time. Focused moisture convergence could lead to additional heavy rainfall and localized flooding in some areas tonight and tomorrow, similar to what we've seen tonight across Lawrence County. In addition, low level shear is forecast to increase to around 20 knots on Wednesday afternoon/evening with MLCAPE also rising into the 1000-1500 J/Kg range. This indicates more rotating cells will be possible tomorrow, similar to what the latest HRRR updraft helicity shows. Have updated all grids/zones based on latest obs and model guidance, with high likely/categorical pops for most of the area tonight and Wednesday. && .AVIATION... 00Z TAF DISCUSSION. Isolated showers and storms could impact TAF sites off and on throughout the overnight hours. Expect reduced visibilities and cigs due to both rain and fog early Wednesday morning. Small improvements in flying conditions are expected after 13z, through MVFR cigs may linger into the afternoon hours. Winds will be around 5 to 10 knots generally out of the east, unless a storm moves directly over a terminal, in which case some gusty winds will be possible. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Shamburger AVIATION........11
Hazardous weather outlook, Oct 5, 5:02 AM CDT, 19 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Tue Oct 5 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-061000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Tue Oct 5 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Patchy dense fog possible through early morning hours today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JB Wright
In the hours before
Special weather statement, Oct 5, 7:11 PM CDT, 5 hours before
Special Weather Statement
National Weather Service Nashville TN
711 PM CDT Tue Oct 5 2021
TNZ058-060045-
Lewis TN-
711 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of southwestern Lewis
County through 745 PM CDT...
At 711 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Summertown, or 10 miles southeast of Hohenwald, moving
northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hohenwald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3558 8752 3546 8744 3546 8745 3542 8745
3542 8748 3541 8748 3541 8750 3551 8763
TIME...MOT...LOC 0011Z 144DEG 12KT 3543 8745
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WhiteheadLocal storm report, Oct 5, 7:44 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
744 PM CDT TUE OCT 05 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM FLOOD 2 WNW LORETTO 35.09N 87.47W
10/05/2021 LAWRENCE TN EMERGENCY MNGR
WATER REPORTED ACROSS CLAX BRANCH ROAD WITH A VEHICLE
IN CANEY BRANCH. NO INJURIES.
0726 PM FLOOD ST. JOSEPH 35.03N 87.51W
10/05/2021 LAWRENCE TN EMERGENCY MNGR
VEHICLE REPORTED IN CREEK AT ST JOSEPH PARK. OCCUPANTS
ARE OUT OF CAR AND SAFE
&&
EVENT NUMBER OHX2100668
EVENT NUMBER OHX2100669
SHAMBURGERLocal storm report, Oct 5, 9:51 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
951 PM CDT TUE OCT 05 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM FLASH FLOOD 8 NW LAWRENCEBURG 35.31N 87.46W
10/05/2021 LAWRENCE TN SOCIAL MEDIA
ORTON ROAD IN DEERFIELD REPORTEDLY UNDER WATER
0918 PM FLASH FLOOD 2 SW LORETTO 35.06N 87.47W
10/05/2021 LAWRENCE TN SOCIAL MEDIA
MOUNT NEBO ROAD REPORTEDLY UNDER WATER
&&
EVENT NUMBER OHX2100670
EVENT NUMBER OHX2100671
SHAMBURGERLocal storm report, Oct 5, 10:12 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1012 PM CDT TUE OCT 05 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM FLOOD 2 WNW LORETTO 35.09N 87.47W
10/05/2021 LAWRENCE TN EMERGENCY MNGR
WATER REPORTED ACROSS CLAX BRANCH ROAD WITH A VEHICLE
IN CANEY BRANCH. NO INJURIES.
0726 PM FLOOD ST. JOSEPH 35.03N 87.51W
10/05/2021 LAWRENCE TN EMERGENCY MNGR
VEHICLE REPORTED IN CREEK AT ST JOSEPH PARK. OCCUPANTS
ARE OUT OF CAR AND SAFE
0916 PM FLASH FLOOD 8 NW LAWRENCEBURG 35.31N 87.46W
10/05/2021 LAWRENCE TN SOCIAL MEDIA
ORTON ROAD IN DEERFIELD REPORTEDLY UNDER WATER
0918 PM FLASH FLOOD 2 SW LORETTO 35.06N 87.47W
10/05/2021 LAWRENCE TN SOCIAL MEDIA
MOUNT NEBO ROAD REPORTEDLY UNDER WATER
1011 PM HEAVY RAIN 1 E LORETTO 35.08N 87.42W
10/05/2021 E4.50 INCH LAWRENCE TN COCORAHS
COCORAHS STATION LORETTO 1.1 E REPORTS 4.5 INCHES OF
RAIN SINCE 415PM WITH RAIN STILL FALLING
&&
EVENT NUMBER OHX2100668 OHX2100669 OHX2100670 OHX2100671 OHX2100672
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:11 PM CDT | Special Weather Statement | OHX | Lewis | 34 min |
| Oct 5, 7:34 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis | 96 min |
| Oct 5, 9:08 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 3 hr |
| Oct 6, 1:14 AM CDT | Areal Flood Advisory | OHX | Giles, Hickman, Maury | 2 hr |
| Oct 6, 2:30 AM CDT | Flash Flood Warning | OHX | Hickman, Maury | 2 hr |
| Oct 6, 2:48 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman | 2 hr |
| Oct 6, 3:06 AM CDT | Flash Flood Watch | OHX | Bedford, Coffee, Cumberland, Giles, Grundy, Lawrence and 4 more | 28 hr |
| Oct 6, 3:31 AM CDT | Flash Flood Warning | OHX | Dickson | 119 min |
| Oct 6, 3:48 AM CDT | Areal Flood Advisory | OHX | Dickson, Montgomery | 2 hr |
| Oct 6, 10:48 AM CDT | Special Weather Statement | OHX | Van Buren | 27 min |
| Oct 6, 11:43 AM CDT | Special Weather Statement | OHX | White | 32 min |
| Oct 6, 11:59 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 46 min |
| Oct 6, 2:49 PM CDT | Areal Flood Advisory | OHX | Cumberland, Overton, Putnam, Van Buren, White | 4 hr |
| Oct 6, 3:41 PM CDT | Special Weather Statement | OHX | Fentress | 34 min |
| Oct 6, 3:46 PM CDT | Special Weather Statement | OHX | Van Buren | 29 min |
| Oct 6, 3:56 PM CDT | Flash Flood Warning | OHX | Van Buren | 6 hr |
| Oct 6, 4:14 PM CDT | Special Weather Statement | OHX | Fentress | 31 min |
| Oct 6, 4:22 PM CDT | Areal Flood Advisory | OHX | Fentress | 113 min |
| Oct 6, 4:45 PM CDT | Special Weather Statement | OHX | Pickett | 30 min |
| Oct 6, 5:01 PM CDT | Special Weather Statement | OHX | Rutherford | 29 min |
| Oct 6, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 25 min |
| Oct 6, 5:09 PM CDT | Tornado Warning | OHX | Cumberland | 36 min |
| Oct 6, 5:29 PM CDT | Special Weather Statement | OHX | Rutherford | 31 min |
| Oct 6, 5:35 PM CDT | Areal Flood Advisory | OHX | Fentress, Pickett | 115 min |
| Oct 6, 5:44 PM CDT | Tornado Warning | OHX | Cumberland | 31 min |
| Oct 6, 6:14 PM CDT | Special Weather Statement | OHX | Cumberland | 31 min |
| Oct 6, 6:20 PM CDT | Tornado Warning | OHX | Cumberland, Fentress | 25 min |
| Oct 6, 6:43 PM CDT | Special Weather Statement | OHX | Fentress | 32 min |
| Oct 6, 6:47 PM CDT | Special Weather Statement | OHX | Hickman | 28 min |
| Oct 6, 6:53 PM CDT | Tornado Warning | OHX | Fentress | 37 min |
Nearby
River Flood Advisories in Tennessee, 2021River Flood Advisories in Alabama, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.